Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 67, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2010, 3:35 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2010, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 24, 2010, 4:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 105 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:37 PM EDT | TSTM WND DMG | Montague, MA | TREES AND WIRES DOWN ON GREENFIELD ROAD |
| Jun 24, 3:43 PM EDT | HAIL 1.75 | Wendell, MA | HAIL REPORTED ON WENDELL DEPOT ROAD |
| Jun 24, 3:47 PM EDT | TSTM WND DMG | Leverett, MA | TREES AND WIRES DOWN ON NORTH LEVERETT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
454 WUUS51 KBOX 241935 SVRBOX MAC011-015-027-242015- /O.NEW.KBOX.SV.W.0067.100624T1935Z-100624T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 335 PM EDT THU JUN 24 2010 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... EAST CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 415 PM EDT * AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTAGUE...OR 8 MILES SOUTHEAST OF GREENFIELD...AND WAS MOVING EAST AT 45 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...WENDELL...SHUTESBURY... PELHAM...ORANGE...NEW SALEM...ATHOL...PETERSHAM...PHILLIPSTON... HARDWICK...TEMPLETON...BARRE...GARDNER...HUBBARDSTON...OAKHAM AND WESTMINSTER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW... INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4258 7180 4230 7205 4245 7264 4262 7255 TIME...MOT...LOC 1936Z 287DEG 40KT 4251 7244 $$ EKSTER
2 follow-up statements
444 WWUS51 KBOX 241956 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 356 PM EDT THU JUN 24 2010 MAC011-015-027-242015- /O.CON.KBOX.SV.W.0067.000000T0000Z-100624T2015Z/ FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA- 356 PM EDT THU JUN 24 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR WEST CENTRAL WORCESTER...EAST CENTRAL HAMPSHIRE AND SOUTHEASTERN FRANKLIN COUNTIES... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PETERSHAM...OR 18 MILES NORTHEAST OF AMHERST...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARDWICK...PHILLIPSTON...BARRE...TEMPLETON...HUBBARDSTON...OAKHAM... GARDNER AND WESTMINSTER PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4241 7245 4261 7232 4258 7180 4230 7205 TIME...MOT...LOC 1956Z 281DEG 37KT 4249 7219 $$ EKSTER
754 WWUS51 KBOX 242010 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT THU JUN 24 2010 MAC011-015-027-242020- /O.EXP.KBOX.SV.W.0067.000000T0000Z-100624T2015Z/ FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA- 410 PM EDT THU JUN 24 2010 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER...EAST CENTRAL HAMPSHIRE AND SOUTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 415 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4241 7245 4261 7232 4258 7180 4230 7205 TIME...MOT...LOC 2010Z 281DEG 37KT 4246 7200 $$ EKSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:53 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 24, 2:53 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT THU JUN 24 2010
.SYNOPSIS...
VERY WARM AND HUMID AIR WILL PREVAIL TODAY BEFORE A COLD FRONT BRINGS
STRONG THUNDERSTORMS...MAINLY DURING THE AFTERNOON. WEAK HIGH
PRESSURE THEN BRINGS DRY WEATHER FOR FRIDAY AND MUCH OF SATURDAY.
ANOTHER COLD FRONT MOVES INTO OUR REGION SATURDAY NIGHT...THEN
SHOULD STALL AND LINGER THROUGH WEDNESDAY. THIS WILL MEAN A PERIOD
OF UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE WEATHER RISK...
SVR TSTM WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND TIL 8
PM. BROKEN LINE OF CONVECTION AT 130 PM FROM CENTRAL NH STRETCHING
SOUTHWEST INTO EASTERN NY/NW NJ AND EASTERN PA. LINE REMAINS BROKEN
AS LOW LEVEL CONVERGENCE CONTINUES TO BE LIMITED GIVEN WESTERLY
BOUNDARY LAYER WINDS. HOWEVER WE THINK THIS LINE WILL BECOME MORE
SOLID ONCE IT REACHES CT/MA/SOUTHWEST NH AND RI AS SURFACE WINDS ARE
BEGINNING TO BACK MORE TO THE SSW AHEAD OF APPROACHING SHORT WAVE.
THIS WILL ENHANCE LOW LEVEL CONVERGENCE AND MOISTURE POOLING.
LATEST MESO ANALYSIS HAS 1500J/KG MLCAPE OVER CT/MA AND RI AT 1 PM
ALONG WITH 50 KT OF 0-6 KM SHEAR! THESE PARAMETERS WILL FURTHER
ENHANCE CONVECTION AS IT APPROACHES AND ENTERS SOUTHERN NEW
ENGLAND.
MAIN HAZARDS CONTINUE TO BE STRONG TO DAMAGING WINDS/LARGE HAIL AND
BRIEF HEAVY DOWNPOURS.
LOW PROBABILITY OF TORNADO AS WELL GIVEN STRONG DEEP LAYER SHEAR.
HOWEVER DEW PT DEPRESSIONS OF 20-25F NOT FAVORABLE /ALTHOUGH
SUPPORTIVE OF DAMAGING STRAIGHT LINE WINDS/. HOWEVER HIGHEST
PROBABILITY OF A TORNADO WOULD BE IN THE CT RVR VALLEY AS SOUTH
WINDS BEGIN TO FUNNEL UP THE VALLEY...PROVIDING MARGINAL LOW LEVEL
SHEAR WITH STRONG WEST WINDS ALOFT.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
FRONT MOVES OFFSHORE IN THE EVENING. HIGHEST PROB FOR LINGERING
SHOWERS/TSTMS IN THE EVENING WILL BE ACROSS EASTERN NEW ENGLAND THEN
IT DRIES OUT WITH CLEARING SKIES. PATCHY LATE NIGHT FOG POSSIBLE IN
THE INTERIOR VALLEYS. USED MAV/MET BLEND FOR MINS TEMPS.
FRIDAY...MAINLY ZONAL FLOW ALOFT WITH WEAK HIGH PRESSURE. RH TIME
SECTIONS ARE DRY SO MOSUNNY SKIES EXPECTED WITH COASTAL SEABREEZES
DEVELOPING IN LIGHT BL FLOW. MAV TEMPS LOOK TOO WARM GIVEN 850 MB
TEMPS SO WE PUT WEIGHT ON THE COOLER MET GUIDANCE WITH 2:1 MET/MAV
BLEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY NIGHT...DRY CONDITIONS EXPECTED WITH WEAK SURFACE HIGH
PRESSURE REMAINING.
SATURDAY...THE H5 HEIGHT FIELDS TURN MORE CYCLONIC AS A DEEP UPPER
LEVEL LOW ROTATES NEAR HUDSON BAY CANADA. THE 00Z NAM IS ACTUALLY
MORE AMPLIFIED AND PROGRESSIVE THAN THE GFS OR ECMWF. THE
OPERATIONAL MODELS ARE HAVING SOME DIFFICULTY HANDLING INDIVIDUAL
SHORT WAVE ENERGY. WILL LEAN TOWARDS THE 00Z GFS/12Z ECMWF SOLUTIONS
AS THE NAM APPEARS TO BE FURTHER SOUTH WITH THE SURFACE LOW AND AN
OUTLIER FROM THE ENSEMBLE MEAN POSITION.
A SHORT WAVE DISTURBANCE WILL ALLOW A COLD FRONT TO APPROACH LATER
IN THE DAY. SENSIBLE WEATHER APPEARS A BIT MORE PESSIMISTIC SATURDAY
AFTERNOON GIVEN SLIGHTLY FASTER TIMING OF THE COLD FRONT. HOWEVER
FORCING MECHANISMS FOR LIFT APPEAR A BIT DISPLACED EXAMINING THE
LATEST 00Z GFS...WITH THE BEST DYNAMICAL FORCING NORTH AND
THERMODYNAMIC LIFT DEVELOPING FROM THE SOUTH. PWATS INCREASE UP
TO NEARLY 2G/KG PER THE 00Z GFS ACROSS THE SW PORTION OF THE FA WITH
INCREASING THETA-E ADVECTION AHEAD OF THE COLD FRONT. THE GFS IS
ALSO A BIT MORE EMPHATIC WITH A STRONGER MID LEVEL JET APPROACHING
THE AREA FROM THE WEST DURING THE AFTERNOON. WILL ADD CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...STILL A BIT OF
UNCERTAINTY REGARDING THE SCOPE.
SATURDAY NIGHT...WEAK LOW PRESSURE ALONG THE COLD FRONT WILL ALLOW
THE FRONT TO PUSH SOUTH OF THE AREA. WILL CARRY CHANCE POPS
OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE FRONTAL PASSAGE.
SUNDAY THROUGH WEDNESDAY...THE COLD FRONT IS EXPECTED TO STALL SOUTH
OF THE AREA SUNDAY...THEN IT WILL ATTEMPT TO LIFT NORTH AS A WARM
FRONT SUNDAY NIGHT AND MONDAY....FOLLOWED BY A COLD FRONT TUESDAY AS
A POSITIVELY TILTED/NEUTRAL CANADIAN LONG WAVE TROUGH APPROACHES.
THE TIMING WILL PROVIDE A TRICKY TEMPERATURE AND POP FORECAST. THE
GLOBAL ENSEMBLES AND LONG RANGE OPERATIONAL MODELS DIVERGE IN TERMS
OF RESOLVING THE TRACK AND TIMING OF SHORT WAVE ENERGY EJECTING FROM
THE SOUTHEASTERN CANADIAN LONG WAVE TROUGH MONDAY THROUGH WEDNESDAY.
THE 00Z GFS TRACKS PRIMARY SFC LOW PRESSURE NORTH OF THE AREA MONDAY
AND THE 12Z ECMWF IS A BIT FURTHER SOUTH WITH THE TRACK. THE 00Z
GFS/12Z ECMWF ARE MORE AMPLIFIED WITH THE H5 TROUGH AND A BIT SLOWER
THAN THE GEFS MEAN WHILE THE 00Z GGEM IS MORE PROGRESSIVE. WILL
CARRY SLIGHT CHANCE POPS SUNDAY...FOLLOWED BY CHANCE POPS SUN
NIGHT...MONDAY AND TUESDAY...WILL KEEP SLIGHT CHANCE POPS WED...FOR
NOW...AND FOLLOW HPC GUIDANCE TO MINIMIZE SOLUTION SPREAD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THIS AFTN/EVE...MAIN ISSUE IS TSTMS. COMBINATION OF 60 KT MID LEVEL
JET AND INSTABILITY MAY RESULT IN TSTMS WITH STRONG SFC WIND GUSTS.
G65 KT REPORTED EARLIER AT BDR. BELIEVE STRONGEST TSTMS MAY BE OVER
E MA AND RI. TSTMS SHOULD BE CLEARING ACK AREA SHORTLY AFT 00Z. MVFR
VSBY IN VICINITY OF ACK IN HZ. OTHERWISE...GENERALLY VFR EXCEPT
BRIEFLY IFR CIGS/VSBYS IN PASSAGE OF TSTMS.
TONIGHT AFT 00Z...MOSTLY VFR EXCEPT FOR PATCHY FOG IN VALLEYS THAT
RECEIVE SIGNIFICANT RAFL.
FRIDAY...ANY PATCHY FOG SHOULD BE GONE BY 10Z. HIGH CONFIDENCE OF VFR
CONDITIONS WITH SEA BREEZES LIKELY ALONG COAST...INCLUDING BOS AND PVD.
KBOS...EXPECTING TSTMS TO DEVELOP W OF BOS AFT 20Z. BEST CHANCE FOR
TSTM AT BOS 21Z TO 22Z. STRONG WIND GUSTS AND HAIL POSSIBLE ALONG
WITH ABOUT 30 MINUTES OR SO OF IFR CONDITIONS. VFR TONIGHT AND
FRIDAY. SEA BREEZE LIKELY FRIDAY.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY...VFR...THEN LOW PROBABILITY SCT MVFR CEILINGS AND VSBYS
WITH SCT SHRA/TSRA DURING THE LATE AFTERNOON.
SATURDAY NIGHT...VFR BUT MODERATE CONFIDENCE SCT MVFR/IFR VSBYS AND
CEILINGS WITH SCATTERED SHRA/TSRA. LOW CLOUDS AND FOG PATCHES
PRIMARILY S COAST.
SUNDAY...LOW TO MODERATE CONFIDENCE MORNING IFR/MVFR LOW CEILINGS
AND FOG PATCHES...BECOMING VFR.
SUNDAY NIGHT AND MONDAY...LOW TO MODERATE CONFIDENCE SCT MVFR/IFR
VSBYS AND CEILINGS WITH SCT SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
TODAY...INCREASING SW FLOW AHEAD OF A COLD FRONT AS MODEST LLJ
DEVELOPS OVER THE WATERS. STRONGEST WINDS WITH POTENTIAL FOR G25 KT
OVER BOS HARBOR AND NARRAGANSETT BAY WHERE BEST MIXING NEAR ADJACENT
LAND AREAS SO SCA FOR THESE WATERS. ELSEWHERE...SFC INVERSION OVER
COOLER WATER WILL PROBABLY LIMIT GUSTS BELOW SCA SPEEDS.
STRONG TSTMS EXPECTED TO ROLL ACROSS THE WATERS FROM 2 PM - 5 PM AND
THEN OFFSHORE AROUND 8 PM. WEST WINDS COULD GUST TO 50 KT IN SOME OF
THE STRONGER STORMS. FREQUENT LIGHTNING/HAIL AND VERY HEAVY RAIN ARE
THE OTHER HAZARDS.
WNA LOOKS A BIT HIGH WITH ITS TYPICAL SW FLOW BIAS SO WE LOWERED
GUIDANCE A BIT BUT STILL HAVE SEAS UP TO 5 FT FOR OUTER SOUTHERN
WATERS WHERE WE WILL ALSO HAVE SCA.
AFTERNOON THUNDERSTORMS POSSIBLE IN THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH AND SOME STORMS MAY BE ACCOMPANIED BY VERY STRONG
GUSTS.
TONIGHT...WINDS SHIFT TO NW BEHIND THE FRONT AND MAY BE BRIEFLY
GUSTY RIGHT BEHIND THE FRONT...OTHERWISE DIMINISHING WINDS AND
SEAS.
FRIDAY...LIGHT WINDS AND SEAS AS HIGH PRESSURE OVER THE WATERS.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY THROUGH MONDAY...WINDS AND SEAS ARE GENERALLY EXPECTED TO
REMAIN BELOW SCA CRITERIA. UNDERCUT WNA SEAS WHICH APPEAR OVERDONE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ254>256.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
236.
&&
SYNOPSIS...KJC/STRAUSS
NEAR TERM...NOCERA
SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...KJC/NOCERA/STRAUSS/THOMPSON
MARINE...KJC/NOCERA/STRAUSSHazardous weather outlook, Jun 24, 4:24 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 424 AM EDT THU JUN 24 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 424 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. ANZ230>237-250-251-254>256-250830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 424 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 24, 10:44 AM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1044 AM EDT THU JUN 24 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1044 AM EDT THU JUN 24 2010 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON FOR MUCH OF SOUTHERN NEW ENGLAND... A STRONG COLD FRONT ENTERING WESTERN PORTIONS OF NEW YORK STATE AND PENNSYLVANIA AT MID MORNING WILL RACE EASTWARD INTO SOUTHERN NEW ENGLAND THIS AFTERNOON...AND MOVE OFFSHORE EARLY THIS EVENING. STRONG THUNDERSTORMS ARE ALREADY FORMING ALONG AND JUST AHEAD OF THE COLD FRONT. THESE STORMS WILL ENTER CONNECTICUT...RHODE ISLAND...MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE BETWEEN 1 PM AND 3 PM...THEN EXIT THIS AREA BETWEEN 5 PM AND 6 PM. FARTHER EAST ACROSS SOUTHEAST MASSACHUSETTS INCLUDING CAPE COD AND THE ISLANDS...THUNDERSTORMS WILL ENTER THE REGION BETWEEN 3 PM AND 5 PM AND THEN EXIT THE AREA BETWEEN 7 PM AND 8 PM. SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE STRONG TO DAMAGING WINDS ALONG WITH LARGE HAIL AND BRIEF HEAVY DOWNPOURS. THE STRONGEST STORMS MAY BE FOCUSED ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. NEVERTHELESS THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXIST FOR ALL OF SOUTHERN NEW ENGLAND THIS AFTERNOON.
Special weather statement, Jun 24, 2:11 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT THU JUN 24 2010
CTZ002-003-241900-
HARTFORD CT-TOLLAND CT-
211 PM EDT THU JUN 24 2010
AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 6 MILES
WEST OF BRISTOL...OR ABOUT 5 MILES NORTHWEST OF WOLCOTT...MOVING EAST
AT 50 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...BRISTOL...
PLAINVILLE...SOUTHINGTON...FARMINGTON...AVON...NEW BRITAIN...
BERLIN...WEST HARTFORD...NEWINGTON...HARTFORD...WETHERSFIELD...
ROCKY HILL...EAST HARTFORD...GLASTONBURY...MANCHESTER...
MARLBOROUGH...BOLTON...HEBRON AND ANDOVER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4181 7230 4165 7231 4160 7234 4160 7241
4158 7246 4164 7251 4162 7270 4160 7272
4158 7279 4155 7282 4157 7284 4155 7285
4156 7295 4164 7294 4164 7299 4180 7302The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:26 AM EDT | Small Craft Advisory | BOX | 15 hr | |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 21 min |
| Jun 24, 4:03 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 42 min |
| Jun 24, 4:21 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Jun 24, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Worcester | 56 min |
| Jun 24, 4:52 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jun 24, 5:01 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 59 min |
| Jun 24, 5:11 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 22 min |
| Jun 24, 6:18 PM EDT | Special Weather Statement | BOX | Norfolk | 57 min |
| Jun 24, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 25 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.